MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00542731
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, (b)(6) 2023, was chosen as the best estimate based on the date that the manufacturer became aware of the event, (b)(6) 2023.Block h6: device code a06 captures the reportable event of loss of visualization inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model b scope, regular was used on a bronchoscopy procedure on unknown date.It was reported that during the procedure the image of the exalt b scope was lost.The scope was exchanged for another exalt model b scope, and the procedure was able to be completed.No patient complications were reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model b scope, regular was used on a bronchoscopy procedure on an unknown date.It was reported that during the procedure the image of the exalt b scope was lost.The scope was exchanged for another exalt model b scope, and the procedure was able to be completed.No patient complications were reported as a result of this event.Additional information received on november 16, 2023: download of device log confirms that the exalt model d scope was used on (b)(6) 2023.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, (b)(6) 2023, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 09/15/2023.Block h6: device code a06 captures the reportable event of loss of visualization inside the patient.Block h10: the returned exalt model b single use bronchoscope was analyzed, and product analysis was unable to identify any damage or defect.An x ray inspection was performed to inspect the device electronics.No device issues were observed with the camera wire, solder, or electrical components in the device umbilicus, handle, or shaft.Visual inspection of the device revealed no damage to the umbilicus, handle, shaft, or tip.An image test was conducted by connecting the umbilicus to a monitor and a live, clear image was displayed.The device was articulated using the handle knob and no change to the live image was observed.Manipulation to the connector was performed and it remained firmly seated in the monitor, and no change to the live image was observed.The image was stable for several minutes throughout device manipulation and never experienced an issue.Product analysis could not replicate the reported event.The image functioned correctly throughout analysis.The device log showed the device was used during the procedure for approximately 4 hours on (b)(6) 2023.With all the available information, the conclusion code assigned to this investigation is no problem detected, which indicates that a reported event could not be confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: b3, b5 updated based on additional information downloaded from device log on november 16, 2023.

Brand Name
EXALT MODEL B SINGLE USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2456 calle primera
alajuela IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17876779
Report Number3005099803-2023-05341
Device Sequence Number4320610
Product Code EOQ
UDI-Device Identifier00191506007461
UDI-Public00191506007461
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model NumberM00542731
Device Catalogue Number4273
Device Lot Number0030030517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown